Texas, 2007

Hail in Texas, April 30, 2007

April 30, 2007 · NWS MAF · 1 event in 1 county or zone

An upper level low over far west Texas moved eastward over west Texas and combined with abundant low level moisture to produce thunderstorms across west Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level low over far west Texas moved eastward over west Texas and combined with abundant low level moisture to produce thunderstorms across west Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 30, 1:03 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 30, 1:03 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 PM CDT MON APR 30 2007

.SHORT TERM...
UPPER LEVEL LOW CURRENTLY MOVING ACROSS THE SOUTHERN PART OF THE
TEXAS PANHANDLE.  WITH A SHORTWAVE HIGH MOVING INTO THE WESTERN CWA
IN ITS WAKE.  THE LOW WILL CONTINUE TO MOVE SLOWLY TO THE EAST
REACHING SOUTHWEST OKLAHOMA BY 12Z TUESDAY.  AT THE SURFACE...A LOW
OVER SOUTHEAST NEW MEXICO WILL MOVE TO THE CENTRAL PERMIAN BASIN BY
12Z TUESDAY.  A COLD FRONT WILL MOVE INTO THE NORTHERN CWA EARLY
TUESDAY BUT WILL LITTLE EFFECT OTHER THAN A WIND SHIFT.

WILL CONTINUE TO CARRY ISOLATED TO SLGHT CHC POPS FOR THUNDERSTORMS
OVER THE NORTHERN AND EASTERN CWA AS WRAP AROUND MOISTURE MOVES
ACROSS THE REGION THIS EVENING.  ALSO LEFT A POSSIBILITY OF SEVERE
THUNDERSTORMS...MAINLY PRODUCING LARGE HAIL AND DAMAGING WINDS...
OVER THE EXTREME EASTERN AREAS WHERE INSTABILITY ASSOCIATED WITH THE
UPPER LOW WILL BE THE GREATEST AND A LOW LEVEL JET WILL SET UP.  MOST
OF THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY
MIDNIGHT.

TEMPERATURES TONIGHT WILL BE MILD TONIGHT WITH CLOUD COVER AND WINDS
INHIBITING RADIATION.  LOWS TONIGHT WILL RANGE MAINLY IN THE 50S AND
60S.

.LONG TERM...
WEAK NW MID LEVEL FLOW WILL BE IN PLACE TUE P.M. WITH 5H LOW LOCATED
ACRS N TX. SYSTEM HAS MOVED E SLOWLY AND THERE ISN/T EXPECTED TO BE
MUCH DRYING AS 50 DWPNTS HOLD E/N OF THE PECOS RIVER TUE. 7H-5H LR/S
NEAR 7 C/KM ACRS THE TRANS PECOS AND DWPNTS IN THE M40S AND ALONG
WITH UPSLOPE FLOW WILL BE SUFFICIENT FOR ISOLD SHRA/TSRA. WILL BE
SOMEWHAT DEPENDENT ON TIMING OF NEXT SHRTWV TROF THOUGH AND SHRTWV
RIDGING MAY TEND TO INHIBIT CONVECTION IN THE W...HOWEVER IF ITS
JUST A LITTLE QUICKER DIFFLUENT FLOW MAY MOVE INTO THE W. ATTP WILL
OPT TO INCLUDE ISOLD POPS AT LITTLE EARLY THAN CURRENT FCST. BY WED
P.M. MID LEVEL TROF WILL BE NEARING THE AREA AND DIVERGENCE WILL
HAVE INCREASED ALOFT. SFC PATTERN ISN/T REAL CLEAR BUT THERE IS SOME
INDICATION OF A WEAK BOUNDARY...ESPECIALLY ACCORDING TO GFS SFC/85H
TEMP DATA. LOW LEVEL MSTR/CONVERGENCE WILL HAVE INCREASED WITH ELY
LOW LEVEL COMPONENT AND WITH STEEP 7H-5H LR/S E OF 5H TROF AND TEMPS
IN THE 80S AN INCREASING CHANCE OF TSTMS IS WARRANTED. WRF/GFS DO
INDICATE THAT AN MCS OR MCS/S WILL COME OUT BTWN MAF/LBB LATE WED
NIGHT/EARLY THUR MORNING. DRIER AIR WILL HAVE CHANCE TO PUSH FARTHER
E THUR IN WAKE OF MID LEVEL TROF. MID LEVEL RIDING QUICKLY BUILDS
THUR P.M. AHEAD OF LONG WAVE TROF MOVING INTO THE NWRN U.S. AND
SHOULD BE A DOWN DAY WRT TO TSTMS. 85H THERMAL RIDGE AMPLIFIES FRI
WITH TRIPLE DIGIT HEAT IN THE FAVORED AREAS ALONG/NEAR PECOS RIVER
IN TX AND ALONG RIO GRANDE. DRYLINE AND CONVERGENCE SHARPENS SAT AS
CLOSED 5H CIRCULATION MOVES INTO 4 CORNERS REGION. THIS SEEMS LIKE
THE TYPICAL ISOLD DRYLINE TSTMS SCENARIO. DRYLINE WILL MOVE FARTHER
E SUNDAY WITH MORE ISOLD DRYLINE TSTMS POSSIBLE. THE HEAT WILL STAY
ON...ESPECIALLY W OF THE DRYLINE SAT/SUN. TROF ADVERTISED TO FINALLY
PASS MON AND GFS LIGHTS UP THE DRYLINE/FRONT ESPECIALLY ACRS THE N.
WILL OPT TO WATCH THIS FOR ESTABLISHED TRENDS BEFORE MAKING SIG
CHANGES TO FCST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              63  86  64  85  /  20  10  20  40
CARLSBAD NM                59  88  59  87  /  10  10  20  30
DRYDEN TX                  64  90  66  89  /  20  10  10  20
FORT STOCKTON TX           64  90  63  89  /  10  10  10  30
GUADALUPE PASS TX          58  84  58  82  /  10  10  20  20
HOBBS NM                   58  86  60  82  /  20  10  30  40
MARFA TX                   50  83  49  84  /  10  10  10  10
MIDLAND INTL AIRPORT TX    61  83  64  82  /  10  10  20  40
ODESSA TX                  61  85  63  83  /  10  10  20  40
WINK TX                    61  92  65  91  /  10  10  20  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 30, 1:08 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT MON APR 30 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
208 PM CDT MON APR 30 2007 /108 PM MDT MON APR 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM
SOUTHEAST NEW MEXICO ACROSS THE PERMIAN BASIN TO THE LOWER TRANS
PECOS AND THE BIG BEND AREA.  SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE OVER THE WESTERN LOW ROLLING PLAINS AND THE EASTERN
PERMIAN BASIN...AND EASTERN TERRELL COUNTY. HAIL TO AROUND
QUARTERS AND WIND GUSTS TO 60 ARE THE PRIMARY CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LEVEL STORM SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. A FEW OF THE
STORMS COULD APPROACH SEVERE LEVELS...AND PRODUCE LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SKYWARN SPOTTER GROUPS ACROSS THE EASTERN
PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...AND THE LOWER
TRANS PECOS REGION SHOULD CONTINUE TO MONITOR LOCAL WEATHER
CONDITIONS AND BE PREPARED FOR POSSIBILITY OF LOCAL ACTIVATION SHOULD
SEVERE WEATHER DEVELOP.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The radar

The Lubbock radar (KLBB), 106 km away, was scanning. The volume nearest the first event began at 20:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gaines

When
April 30, 2:32 PM CST
Where
Gaines County, Seagraves
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.930, -102.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22873.